MAUDE Adverse Event Report: ARTHREX, INC. MODULAR VAULTLOCK DRILL GUIDE, SMALL; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. MODULAR VAULTLOCK DRILL GUIDE, SMALL; ORTHOPEDIC MANUAL SURG INSTR
Model Number MODULAR VAULTLOCK DRILL GUIDE, SMALL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a facility representative reported via (b)(4) that the tip of an ar-9215-1-03 quick connect handle broke off within an ar-9231-vl-01 drill guide during a case, but the patient was not affected.Additional information received on 07/18/25: there was damage to the vaultlock drill guide (please see attached image).There were no loose fragments.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-9231-vl-01 batch 052124 was received for evaluation.Visual inspection revealed that the device shows heavy signs of wear, with nicks and damage all around it.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure is user error.This includes improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion, which resulted in the device breaking.

Brand Name
MODULAR VAULTLOCK DRILL GUIDE, SMALL
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22701853
Report Number1220246-2025-03222
Device Sequence Number13014466
Product Code LXH
UDI-Device Identifier00888867398931
UDI-Public00888867398931
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODULAR VAULTLOCK DRILL GUIDE, SMALL
Device Catalogue NumberAR-9231-VL-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date07/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown